Alert archive / California / Gale Warnings in 2011

Gale Warning 3, NWS Los Angeles, CA

February 7, 2011

NWS Los Angeles, CA issued this gale warning at Feb 7, 2011, 2:28 PM PST. It took effect at Feb 8, 2011, 3:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 2:28 PM PST (22:28 UTC)
In effect from
Feb 8, 2011, 3:00 AM PST
Expired
Feb 8, 2011, 9:23 PM PST
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WHUS76 KLOX 072228
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 PM PST MON FEB 7 2011

PZZ670-673-676-080630-
/O.CON.KLOX.SC.Y.0012.000000T0000Z-110208T1100Z/
/O.UPG.KLOX.GL.A.0002.110208T1100Z-110209T1100Z/
/O.NEW.KLOX.GL.W.0003.110208T1100Z-110209T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
228 PM PST MON FEB 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS
  AFTERNOON AND EVENING. THE NORTHWEST WINDS WILL STRENGTHEN EVEN
  FURTHER LATE TONIGHT...INCREASING TO 20 TO 30 KNOTS WITH GUSTS
  TO 40 KNOTS.

* SEAS: SEAS WILL LIKELY BUILD ABOVE 10 FEET TONIGHT...PEAKING
  BETWEEN 10 AND 12 FEET ON TUESDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
714 
WHUS76 KLOX 080439
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
839 PM PST MON FEB 7 2011

PZZ670-673-676-081115-
/O.CON.KLOX.SC.Y.0012.000000T0000Z-110208T1100Z/
/O.CON.KLOX.GL.W.0003.110208T1100Z-110209T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
839 PM PST MON FEB 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM
PST TUESDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH THIS
  EVENING. OVERNIGHT...THE WINDS WILL STRENGTHEN TO 20 TO 30 KT
  WITH GUSTS TO 40 KT AND WILL CONTINUE THROUGH TUESDAY NIGHT. THE
  STRONGEST WINDS WILL PREVAIL BETWEEN POINT PIEDRAS BLANCAS TO
  SAN NICOLAS ISLAND. 

* SEAS: SEAS WILL LIKELY BUILD ABOVE 10 FEET TONIGHT...PEAKING 
  BETWEEN 10 AND 12 FEET ON TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

HTTP://WWW.WEATHER.GOV/LOSANGELES
889 
WHUS76 KLOX 081030
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 AM PST TUE FEB 8 2011

PZZ670-673-676-081730-
/O.CON.KLOX.SC.Y.0012.000000T0000Z-110208T1100Z/
/O.CON.KLOX.GL.W.0003.110208T1100Z-110209T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
230 AM PST TUE FEB 8 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL
  CONTINUE THROUGH THIS EVENING...BEFORE DIMINISHING EARLY
  WEDNESDAY MORNING. THE STRONGEST WINDS WILL PREVAIL BETWEEN
  POINT PIEDRAS BLANCAS TO SAN NICOLAS ISLAND.

* SEAS: SEAS BETWEEN 9 AND 12 FEET WILL CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-081730-
/O.NEW.KLOX.SC.Y.0013.110208T1100Z-110209T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
230 AM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT
  WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL
  OCCUR ACROSS WESTERN PORTIONS OF THE CHANNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

HTTP://WWW.WEATHER.GOV/LOSANGELES
425 
WHUS76 KLOX 081623
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
823 AM PST TUE FEB 8 2011

PZZ670-673-676-090030-
/O.CON.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
823 AM PST TUE FEB 8 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL
  CONTINUE THROUGH THIS EVENING...BEFORE DIMINISHING EARLY
  WEDNESDAY MORNING. THE STRONGEST WINDS WILL PREVAIL BETWEEN
  POINT PIEDRAS BLANCAS TO SAN NICOLAS ISLAND.

* SEAS: SEAS BETWEEN 9 AND 12 FEET WILL CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-090030-
/O.CON.KLOX.SC.Y.0013.000000T0000Z-110209T0500Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
823 AM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT
  WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL
  OCCUR ACROSS WESTERN PORTIONS OF THE CHANNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
032 
WHUS76 KLOX 082328
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
328 PM PST TUE FEB 8 2011

PZZ650-090730-
/O.CAN.KLOX.SC.Y.0013.000000T0000Z-110209T0500Z/
/O.NEW.KLOX.SC.Y.0014.110209T1400Z-110209T2300Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
328 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST
WEDNESDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: NORTHEAST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT
  WILL FORM LATE TONIGHT FROM VENTURA TO SANTA CRUZ ISLAND AND
  SOUTHWARD. THESE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY
  AFTERNOON THEN WEAKEN SOME. SIMILAR WINDS ARE POSSIBLE ON
  THURSDAY. 

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-673-676-090730-
/O.CON.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
328 PM PST TUE FEB 8 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT WILL
  CONTINUE THROUGH MIDNIGHT THEN WEAKEN QUICKLY. THE STRONGEST
  WINDS ARE EXPECTED OFF THE CENTRAL COAST...ESPECIALLY THE WATERS
  OFF POINT PIEDRAS BLANCAS...AND AROUND POINT CONCEPTION AND
  POINT ARGUELLO...AND

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 10 AND 15 FEET WILL
  CONTINUE TONIGHT...THEN SUBSIDE QUICKLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-090730-
/O.NEW.KLOX.SC.Y.0014.110209T1400Z-110209T2300Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
328 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST
WEDNESDAY. 

* WINDS: NORTHEAST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT
  WILL FORM LATE TONIGHT WEST OF SANTA MONICA...INCLUDING THE
  WATERS OFF MALIBU AND THE ANACAPA PASSAGE. THESE WINDS WILL
  CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON THEN WEAKEN SOME.
  SIMILAR WINDS ARE POSSIBLE ON THURSDAY.

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
540 
WHUS76 KLOX 090523
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
923 PM PST TUE FEB 8 2011

PZZ670-673-091100-
/O.CAN.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/
/O.NEW.KLOX.SC.Y.0015.110209T0523Z-110209T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
923 PM PST TUE FEB 8 2011

...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT
UNTIL 3 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A
GALE WARNING WITH A A SMALL CRAFT ADVISORY FOR THE WATERS FROM
PT. PIEDRAS BLANCAS TO SANTA CRUZ ISLAND AND WESTWARD 60
NM. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST WEDNESDAY.

* WINDS: NORTH WINDS 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 35
  KNOTS WILL CONTINUE TO WEAKEN THROUGH EARLY WEDNESDAY MORNING.
  THE STRONGEST WINDS ARE EXPECTED OFF THE CENTRAL
  COAST...ESPECIALLY THE WATERS OFF POINT PIEDRAS BLANCAS...AND
  AROUND POINT CONCEPTION AND POINT ARGUELLO.

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 10 AND 15 FEET WILL 
  CONTINUE TONIGHT...THEN SUBSIDE QUICKLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-091330-
/O.CAN.KLOX.GL.W.0003.000000T0000Z-110209T1100Z/
/O.EXB.KLOX.SC.Y.0014.110209T0523Z-110209T2300Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
923 PM PST TUE FEB 8 2011

...GALE WARNING REPLACED BY SMALL CRAFT ADVISORY...IN EFFECT
UNTIL 3 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A
GALE WARNING WITH A SMALL CRAFT ADVISORY FOR THE OUTER WATERS
FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM
OFFSHORE. THIS ADVISORY IS IN EFFECT UNTIL 3 PM PST WEDNESDAY.

* WINDS: NORTHWEST TO NORTH WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS
  TO 35 KNOTS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING...THEN
  THE WINDS WILL VEER TO THE NORTHEAST TO EAST AND CONTINUE INTO
  WEDNESDAY AFTERNOON. THE WINDS WILL WEAKEN SOME ON WEDNESDAY
  AFTERNOON...BUT SIMILAR WINDS ARE POSSIBLE ON THURSDAY.

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-655-091330-
/O.CON.KLOX.SC.Y.0014.110209T1400Z-110209T2300Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
923 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A SMALL CRAFT ADVISORY FOR THE INNER WATERS. THIS ADVISORY REMAINS
IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY.

* WINDS: NORTHEAST WINDS 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS WILL FORM LATE TONIGHT WEST OF SANTA MONICA...INCLUDING
  THE WATERS OFF MALIBU AND THE ANACAPA PASSAGE. THESE WINDS WILL
  CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON THEN WEAKEN SOME.
  SIMILAR WINDS ARE POSSIBLE ON THURSDAY.

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 4 AND 6 FT WITH A PERIOD
  BETWEEN 6 AND 8 SECONDS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL

HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Feb 7, 1:50 PM PST, 38 minutes earlier.

Area forecast discussion, Feb 7, 1:50 PM PST, 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PST MON FEB 7 2011

.SYNOPSIS...

A TROUGH ALOFT ADVANCES INTO THE REGION FROM THE NORTHEAST...
BRINGING BREEZY CONDITIONS TONIGHT WITH A DROP IN TEMPERATURES ON
TUESDAY. A SURFACE HIGH PRESSURE WILL MOVE INTO THE GREAT BASIN BY
LATE TUESDAY AND MAY REANIMATE THE OFFSHORE WINDS...BUT THESE WILL
GRADUALLY DECLINE BY THE WEEKS END. A HIGH PRESSURE AREA WILL BUILD
IN FROM THE WEST FOR FAIR AND WARMER CONDITIONS OVER THE WEEKEND.
THERE IS A POSSIBILITY OF PRECIPITATION FOR NEXT WEEK.

&&

.SHORT TERM (TODAY-THU)...PICTURE PERFECT DAY ACROSS THE SOUTHLAND
TODAY WITH TEMPS WELL ABOVE SEASONAL NORMS AND MOSTLY CLEAR SKIES.
HOWEVER, QUITE A CHANGE EXPECTED FOR TUESDAY WITH MUCH COOLER
TEMPERATURES AND BREEZY CONDITIONS ACROSS MUCH OF THE AREA. A TROF
DROPPING THROUGH NEVADA TODAY IS CAUSING LARGE PRESSURE FALLS ACROSS
THE INTERIOR, RESULTING IN A STRONG ONSHORE TREND. WHILE THIS HAS
HAD MINIMAL IMPACT TODAY, WE ARE EXPECTING A MARINE LYR TO SPIN UP
OVERNIGHT WITH CLOUDS POSSIBLY REACHING THE LOWER COASTAL VALLEYS BY
AROUND SUNRISE. WHILE THERE IS SOME UNCERTAINTY WITH THE CLOUD
FORECAST DUE TO THE SIMULTANEOUS INCREASE IN NORTHERLY FLOW AS THE
TROF ADVANCES SOUTH THROUGH THE GREAT BASIN, WHAT IS CERTAIN IS THE
MARKED TEMPERATURE DROP TOMORROW AS MOST LOWER ELEVATION LOCATIONS
TOP OUT IN THE 60S, A GOOD 10-15 DEGREE DROP FROM TODAY'S READINGS.

THAT INCREASE IN NORTHERLY FLOW WITH THE TROF WILL BRING ADVISORY
LEVEL WINDS TO THE VENTURA/LA MTNS TONIGHT AS WELL AS THE ANTELOPE
VALLEY. DECIDED TO NOT ISSUE AN ADVISORY FOR SRN SBA COUNTY AS THE
MODELS SEEM TO FAVORING THE STRONGER WINDS FURTHER EAST, HOWEVER THE
USUAL FAVORED PASSES AND CANYONS THERE SHOULD SEE GUSTS TO 30-35 MPH
TONIGHT.

NORTHERLY FLOW WILL TRANSITION INTO YET ANOTHER SANTA ANA WIND EVENT
TUESDAY NIGHT INTO WEDNESDAY, LIKELY A NOTCH OR TWO STRONGER THAN
THE SUNDAY EVENT. THERE IS BETTER COLD AIR ADVECTION WITH THIS
SYSTEM AND THIS WILL HELP GENERATE A STRONGER SURFACE HIGH OVER THE
INTERIOR AND A TIGHTER GRADIENT. SO LOOK FOR WIDESPREAD ADVISORY
LEVEL WINDS DEVELOPING OVER VENTURA AND LA COUNTIES LATER TUESDAY
NIGHT INTO WEDNESDAY, EVEN FOR THE COASTAL ZONES. BETTER COLD
ADVECTION WILL LEAD TO ANOTHER COOLING TREND FOR THE MTNS AND
DESERTS, BUT A GOOD 5-10 DEGREES OF WARMING FOR THE COAST AND
VALLEYS. AS IS TYPICAL WITH THE ONSET OF SANTA ANA WIND EVENTS, THE
WARMEST TEMPS WED WILL BE ACROSS THE COASTAL ZONES, WITH THE VALLEYS
LAGGING BY 3-8 DEGREES (OR AS MUCH AS 10-15 DEGREES IN THE HIGHER
VALLEYS).

SLIGHTLY WEAKER NORTHEAST WINDS EXPECTED THURSDAY BUT LIKELY STILL
ADVISORY WORTHY IN MANY AREAS. INLAND TEMPS WILL START TO REBOUND AS
COLD ADVECTION MOVES EAST. OTHERWISE, A VERY SIMILAR DAY TO WED.

.LONG TERM (FRI-MON)...OFFSHORE FLOW CONTINUES TO WEAKEN FRIDAY BUT
OVERALL STILL A VERY NICE DAY ACROSS THE AREA WITH WELL ABOVE NORMAL
TEMPERATURES. WE SHOULD SEE A COOLING TREND BEGIN SATURDAY AS THE
WEST COAST RIDGE STARTS TO BREAK DOWN AND GRADIENTS START TURNING
ONSHORE. AFTER SATURDAY THE MODELS HAVE BEEN STRUGGLING WITH THE
ONSET OF A PATTERN CHANGE FOR THE AREA. EARLIER RUNS INDICATED A
RAPID EVOLUTION TO A PRETTY SIGNIFICANT TROF ACROSS THE WEST COAST
AS EARLY AS SUNDAY, HOWEVER NEWER RUNS, INCLUDING EVEN THE 12Z
ECMWF, HAVE DELAYED THIS QUITE A BIT TO AT LEAST TUESDAY AND PERHAPS
AS LATE AS WEDNESDAY. HAVE DECIDED TO LEAVE IN A SLIGHT CHANCE OF
PRECIP FOR MONDAY AS THERE ARE STILL A FEW GFS ENSEMBLE MEMBERS
SUPPORTING A FASTER SOLUTION, BUT AT THIS TIME IT APPEARS OUR NEXT
RAIN CHANCE WILL BE HOLDING OFF A LITTLE LONGER.

&&

.AVIATION...07/1800Z.
A LOW CONFIDENCE FORECAST CONCERNING THE ANTICIPATED RETURN OF LOW
CLOUDS AND FOG TO SECTIONS OF THE LA AND VENTURA COUNTY COASTS
TONIGHT. THE LOW CLOUDS AND FOG MAY ALSO DRIFT CLOSE TO THE SAN
FERNANDO VALLEY...PROVIDING ANOTHER AREA OF CONCERN AND CONTINUING
THE THEME OF LOW CONFIDENCE. MVFR TO IFR CONDITIONS ARE EXPECTED TO
ACCOMPANY ANY LOW CLOUDS AND FOG.

KLAX...A LOW CONFIDENCE FORECAST CONCERNING THE QUESTION OF THE
RETURN OF LOW CLOUDS AND FOG....BOTH IN TERMS OF EXISTENCE AND
TIMING. THERE IS A 40 PERCENT CHANCE THAT LOW CLOUDS AND FOG WILL
NOT REACH THE AIRFIELD AND CONDITIONS WILL BE VFR THROUGH THE NIGHT.
ANY LOW CLOUDS AND FOG COULD PRODUCE MVFR CONDITIONS.

KBUR...A LOW CONFIDENCE FORECAST REGARDING THE POSSIBLE RETURN OF
LOW CLOUDS AND FOG...BOTH IN TERMS OF EXISTENCE AND TIMING. THERE IS
A 60 PERCENT CHANCE OF VFR CONDITIONS THROUGH THE NIGHT. ANY LOW
CLOUDS AND FOG WOULD CAUSE LOCAL IFR CONDITIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 7, 9:45 AM PST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 AM PST MON FEB 7 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
945 AM PST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING
ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE
VALLEY AND CONTINUE THROUGH EARLY TUESDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY WEST TO NORTHWEST WINDS WILL SHIFT TO NORTHEAST THROUGH THE
DAY WITH ADVISORY LEVEL WINDS LIKELY DEVELOPING ACROSS THE LOS
ANGELES AND VENTURA COUNTY VALLEYS AND POSSIBLY EVEN THE COASTAL
AREAS WEDNESDAY AND THURSDAY. THERE IS A POSSIBILITY OF GALE FORCE
WIND GUSTS ACROSS THE OUTER WATERS ON TUESDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:16 AM PSTSmall Craft AdvisoryLOX25 hr
Feb 7, 9:32 AM PSTWind AdvisoryLOXLos Angeles17 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.